Police: Teacher may have been poisoned

April 30th, 2010 by

NEW BEDFORD, Mass.—Police are investigating whether someone purposely poisoned a New Bedford teacher’s drink after he suddenly became ill and was rushed to the hospital on Wednesday morning.
Chad Wunschel, 27, was substitute teaching a welding shop class of about 30 students at Greater New Bedford Regional Technical High School. He took a sip of his iced coffee and immediately knew something was wrong.
“(He) spit it out and there was something in the coffee. He immediately got sick. His tongue, throat and mouth felt strange,“ said school principal Michael Gagliardi.
Wunschel was rushed to the hospital, but was later released and returned to school on Thursday.
“It’s upsetting. I just can’t imagine a student poisoning a teacher. That’s just unheard of,“ said parent John Prestopino.
“I just think it’s sad that people would go and do that to a teacher for no reason,“ said student Demetrius Johnson.
School officials told NBC 10 that they weren’t clear on what was in Wunschel’s drink that made him sick or whether it was put there on purpose.
Boston television station WHDH reported that his coffee was sent to a lab for testing.
Reports cite acetone, which is found in nail polish remover and also used to clean metal before it’s welded, as the substance that made the teacher sick.
“We have everything from mercury to acetone to thinners for various chemicals. It’s a technical school so we have all of those,“ Gagliardi said.


One Response

  1. Friday, April 30, 2010 | Bubba the Love Sponge® Show

    [...] Stories: Grandmother facing battery charges after slapping granddaughter for mouthing off Police: Teacher may have been poisoned Why cats suddently attack RADIO STAR BRINGING HIS ‘BUBBAPALOOZA’ COMEDY SHOW TO CALGARY ON [...]

Leave a Comment

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment. You are free to voice your opinion but please keep it clean. Any comments using profanity will be rejected.